MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned in a specimen cup.Solution was dried on the lens.The lens was cut into pieces, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The file indicated the use of a non-qualified viscoelastic.The product investigation could not identify a root cause for the reported complaint.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided in the file that the multifocal 20.0 diopter, (1.5 extended depth of focus) lens was removed and replaced with a non-company monofocal lens ( 20.0).Due to the exchange of an extended depth of focus lens to a monofocal lens may suggest that the replacement lens model may have been an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that following implantation of an intraocular lens (iol) the patient could not see distance and no more vision near even with correction.In surgeon's opinion, the lens did contribute to event.The lens was exchanged with non company lens in a secondary procedure.There was no patient harm.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14906857
Report Number1119421-2022-01452
Device Sequence Number17691400
Product Code POE
UDI-Device Identifier00380652421232
UDI-Public00380652421232
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model NumberDFT015
Device Lot Number15211945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2022
Initial Report FDA Received Date07/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS; MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale